Alert archive / Idaho / River Flood Warnings in 2025

River Flood Warning 13, NWS Spokane, WA

December 19, 2025Latah County, Idaho; Whitman County, Washington

NWS Spokane, WA issued this river flood warning at Dec 19, 2025, 1:24 AM PST for Latah County, Idaho; Whitman County, Washington. It took effect at Dec 19, 2025, 2:13 AM PST. It was in force for 8 hr.

The area

The outline as issued.

The facts

Issued
Dec 19, 2025, 1:24 AM PST (09:24 UTC)
In effect from
Dec 19, 2025, 2:13 AM PST
Expired
Dec 19, 2025, 10:10 AM PST
In force
8 hr
Issued by
NWS Spokane, WA
Area
Storm-based polygon
Flood severity
Minor

Counties Latah County, ID, Whitman County, WA

The radar

The Spokane radar (KOTX), 116 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Paradise Creek at HWY8 Near Moscow (PACI1).

Action stage
49.66 ft
Minor stage
50.86 ft
Moderate stage
51.66 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 13346765, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

995 
WGUS46 KOTX 190924
FLWOTX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Spokane WA
124 AM PST Fri Dec 19 2025

...The National Weather Service in Spokane WA has issued a Flood 
Warning for the following rivers in Idaho...Washington...

  Paradise Creek at Moscow affecting Whitman and Latah Counties.

For the Paradise Creek ...including Moscow...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at www.weather.gov.

The next statement will be issued this afternoon at 1215 PM PST.

&&

IDC057-WAC075-192015-
/O.NEW.KOTX.FL.W.0013.251219T1121Z-251219T2008Z/
/PACI1.1.ER.251219T1121Z.251219T1300Z.251219T1407Z.NO/
124 AM PST Fri Dec 19 2025

...FLOOD WARNING IN EFFECT UNTIL THIS AFTERNOON...
...REPLACES RIVER FLOOD WATCH...

* WHAT...Minor flooding is forecast.

* WHERE...Paradise Creek at Moscow.

* WHEN...Until this afternoon.

* IMPACTS...At 9.2 feet, Water will be out of the creek at the 
  intersection of Bridge Street and Hillcrest Drive and may also be 
  flowing into the intersection at this stage. Flooding near Damen 
  Street.

* ADDITIONAL DETAILS...
  - At 12:45 AM PST Friday the stage was 8.9 feet.
  - Bankfull stage is 8.0 feet.
  - Forecast...The creek will oscillate around its flood stage
    early this morning before receding by mid morning and
    continue to fall through the rest of the day.
  - Flood stage is 9.2 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4682 11704 4683 11673 4665 11672 4665 11704


$$

SVH
2 follow-up statements
009 
WGUS86 KOTX 191013
FLSOTX

Flood Statement
National Weather Service Spokane WA
213 AM PST Fri Dec 19 2025

...The Flood Warning continues for the following rivers in Idaho...
Washington...

  Paradise Creek at Moscow affecting Whitman and Latah Counties.

For the Paradise Creek ...including Moscow...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at www.weather.gov.

The next statement will be issued this afternoon at 1215 PM PST.

&&

IDC057-WAC075-192015-
/O.EXT.KOTX.FL.W.0013.251219T1013Z-251219T2007Z/
/PACI1.1.ER.251219T0941Z.251219T1300Z.251219T1407Z.NO/
213 AM PST Fri Dec 19 2025

...FLOOD WARNING NOW IN EFFECT FROM EARLY THIS MORNING TO THIS 
AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Paradise Creek at Moscow.

* WHEN...From early this morning to this afternoon.

* IMPACTS...At 9.2 feet, Water will be out of the creek at the 
  intersection of Bridge Street and Hillcrest Drive and may also be 
  flowing into the intersection at this stage. Flooding near Damen 
  Street.

* ADDITIONAL DETAILS...
  - At 1:45 AM PST Friday the stage was 9.2 feet.
  - Bankfull stage is 8.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 1:45 AM PST Friday was 9.2 feet.
  - Forecast...The creek is expected to crest between 9.3 and 9.4
    feet early this morning before receding by mid morning and
    continue to fall through the rest of the day.
  - Flood stage is 9.2 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4682 11704 4683 11673 4665 11672 4665 11704


$$

SVH
742 
WGUS86 KOTX 191810
FLSOTX

Flood Statement
National Weather Service Spokane WA
1010 AM PST Fri Dec 19 2025

...The Flood Warning is cancelled for the following rivers in 
Washington...Idaho...

  Paradise Creek at Moscow affecting Whitman and Latah Counties.

IDC057-WAC075-191915-
/O.CAN.KOTX.FL.W.0013.000000T0000Z-251219T1810Z/
/PACI1.1.ER.251219T0941Z.251219T1115Z.251219T1317Z.NO/
1010 AM PST Fri Dec 19 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for the Paradise Creek at Moscow, as 
it has dropped below bankfull.

* ADDITIONAL DETAILS...
  - At 9:45 AM PST Friday the stage was 7.9 feet.
  - Bankfull stage is 8.0 feet.
  - Forecast...The creek has dropped to 7.9 feet and will
    continue to recede further through the day.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4682 11704 4683 11673 4665 11672 4665 11704


$$

AS

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this river flood warning went out at Dec 19, 12:29 AM PST, 55 minutes earlier. Its key messages:

  • Gusty winds into Friday. Gusts up to 50 mph in the morning then 20 to 30 mph throughout the day.
  • Snow to impact the Cascades through the end of the week. There is a 90% chance of 2 feet or more of snow at Stevens Pass through Friday afternoon.
  • Light to moderate snow possible on higher benches in the valleys near the Cascades, northern valleys and Idaho Panhandle Friday into Saturday.
Area forecast discussion, Dec 19, 12:29 AM PST, 55 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1229 AM PST Fri Dec 19 2025

.KEY MESSAGES...

- Gusty winds into Friday. Gusts up to 50 mph in the morning
  then 20 to 30 mph throughout the day.

- Snow to impact the Cascades through the end of the week.
  There is a 90% chance of 2 feet or more of snow at Stevens
  Pass through Friday afternoon.

- Light to moderate snow possible on higher benches in the
  valleys near the Cascades, northern valleys and Idaho
  Panhandle Friday into Saturday.

&&

.SYNOPSIS...
The Inland Northwest will remain in an active pattern through the
end of this week and into next week with several opportunities for
impactful mountain snow, light lowland rain and snow, and breezy
winds.

&&

.DISCUSSION...
Today-Saturday: A cold front is pressing through the region this
morning delivering gusty winds and last round of moderate
rainfall for areas of southeastern WA and the lower Idaho
Panhandle. We are seeing the Polar jet finally sagging south of
the region and allowing cooler air to infiltrate from the north.
850mb temperatures were near +4C over Spokane Thursday evening
and will be cooling near -3C Friday afternoon in response to
the transitioning air masses. Pressure gradients will remain
elevated leading to blustery conditions through the day with
consistent gusts of 20-30 mph bringing a bit of a bite to the
day but overall, the enhanced mixing and lack of really cold air
will keep afternoon highs in the upper 30s which is still a
handful of degrees above Dec 19th 30-year averages. The swift
westerly flow across the Cascades will lead to a strong drying
and rain shadow across most lowlands. On the windward side of
the Cascades and Northern Rockies or Idaho Panhandle, a
persistent barrage of orographic snow showers are expected with
moderate to heavy snowfall (Cascade Crest has a 90% chance for
1 ft or more and 70% chance for 2 ft or more). Amounts in the
Northern Rockies into the Selkirks and at Lookout Pass will be
lower with a 40% chance for 8 inches and 20% chance for
receiving a foot. Dry conditions for the lowlands on Friday
will be interrupted on Saturday as a weak shortwave tracks
across central BC and low-level flow backs to more southwest vs
west. This will allow precipitation to backfill into
Northeastern WA and northern portions of the Palouse. Precip
type will be a mix of snow and wet/snow with light accumulations
possible outside the warmest time of day. Outside challenging
travel conditions over the Cascade passes that are open
(Snoqualmie and White), weather impacts will be low for the
Inland NW heading into the weekend.

Sunday-Monday:  A deeper low begins to carve out of the Gulf of
AK and into the Eastern Pacific with a more organized frontal
system progged to eject through the Inland NW late Sunday into
Monday. This will bring a renewed chance for light precipitation
to the Inland NW. Precipitation type will become a bit more
complex as the flow buckles a bit more southerly and draws
warmer midlevel air in from the south. Model consensus are for
850mb temperatures to warm near 0C or warmer across southeastern
WA and the lower Idaho Panhandle and into the Spokane-Cd'A area
resulting in a subtle rise of snow levels through the day.
Would not rule out light snow impacting the Monday morning
commute for many of our communities across northern WA/ID and
into Central WA where cooler air is more challenging to scrub
out but there is moderate confidence for impacts to become
minimal by midday given the projected warming. Snow will
continue over the mountains and mountain passes which is welcome
news for our local ski resorts.

Tuesday-Wednesday: The weather pattern become a bit more
interesting and amplified going into the middle to end portion
of the week with an extension of the Gulf of AK low carving
southward over the E Pac toward the coast of California. This
has strong support from the 100 member ensemble suites with the
main uncertainty being exactly how far off the coast or inland
this broad upper-low will set up. This will have large
ramifications on the amount of warm air that punches northward
into the Inland NW....or remains to our east. This will
undoubtedly draw moisture northward from a pool of subtropical
moisture over California into our region and rising snow levels.
The system has potential to bring winter travel conditions to
our area for Christmas Eve. Based on the latest probabilistic
data, my highest confidence for snow impacts will be across the
Cascades and into the northern mountains and lowest over
southeastern WA and the lower Idaho Panhandle. A lot of details
to sort out between now and then so stay tuned but also continue
to monitor the forecast and plan ahead if you are traveling.
/sb

&&

.AVIATION...
06Z TAFs: Moderate impacts to aviation overnight due to a
combination of low-level wind shear and/or strong gusty winds
surfacing between 40-46kts. The winds are in response to a cold
front sagging southward through the region that was near Bonners
Ferry to Wenatchee at 06z and expected to reach Pullman-Lewiston
9-10z. Ahead of the front, light to moderate rains will result
in 80% chance for MVFR or lower conditions. Behind the front,
HREF indicates a 80-90% chance for developing VFR skies with
strong midlevel drying. A tight pressure gradient in place
through the day Friday will result in persistent winds with
gusts 20-27kts.

.FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: Moderate
confidence for ceiling trends during periods of precipitation.
High confidence for LLWS for KPUW-KLWS until the front presses
through, especially with prefrontal winds out of the S/SE. High
confidence for blustery conditions from the west on Friday. /sb
-----------------------

Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance

For additional probabilistic information for NWS Spokane
airports,please refer to the Aviation Dashboard on our
webpage: https:/www.weather.gov/otx/avndashboard

&&

.Preliminary Point Temps/PoPs...
Spokane        39  30  39  28  41  32 /  10  20  40  30  40  70
Coeur d'Alene  41  30  40  29  41  33 /  20  40  70  50  50  90
Pullman        42  30  40  28  40  33 /  60  30  40  20  40  80
Lewiston       47  33  46  33  43  37 /  70  10  10  10  30  70
Colville       39  24  38  26  38  28 /  10  10  60  50  60  80
Sandpoint      39  29  36  30  38  33 /  30  60  90  80  70 100
Kellogg        40  30  35  28  41  34 /  50  80  90  50  60  90
Moses Lake     44  29  44  29  41  28 /  10   0  10  10  20  40
Wenatchee      40  28  40  28  37  28 /  20  20  40  30  40  50
Omak           38  25  36  28  38  28 /  10  10  30  30  50  50

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
WA...Wind Advisory until 4 AM PST early this morning for Lower
     Garfield and Asotin Counties-Spokane Area-Upper Columbia
     Basin-Washington Palouse.
     Winter Storm Warning until 4 PM PST Saturday for Western
     Chelan County.
ID...Wind Advisory until 4 AM PST early this morning for Central
     Panhandle Mountains-Coeur d'Alene Area-Idaho Palouse-
     Lewis and Southern Nez Perce Counties-Lewiston Area-
     Northern Panhandle.
     Winter Weather Advisory until 10 AM PST this morning for
     Central Panhandle Mountains.

&&

Nearby

River Flood Warnings in Idaho, 2025River Flood Warnings in Washington, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.